MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint issue " when the device was removed from the package to use in the procedure it was noted to have several kinks in it.The device was put aside and another of the same device was used to continue the procedure." additional information from the customer received on 5th oct 2017 with regards to the storage conditions for metal resonance stent sets confirmed the following: "we have several carts that hold all of our urology products.The resonance stents stay on the bottom shelve with nothing next or on top of them".Reference ("(b)(4)- dm reply on current storage conditions".Msg from originator).Additional information relating to the correct device sent back to cirl as the device appeared to be used was requested from the originator and queried the statement relating to several kinks on 25th and 26th october 2017.This complaint will be updated when this information is received.1 x rms-060024-r device was returned to cirl for evaluation.A lab evaluation was held on 24th october 2017.Upon evaluation, there was fluid noted inside the introducer and it did not come out of the package this way.Kink noted approximately 29 cm from the end of the introducer.The fact that the stent is inside the introducer means that the green inner catheter was removed previous to this indicating that it was not kinked prior to this.A possible root cause may be the user handling the device forcibly.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.The complaint is confirmed as the failure was verified in the laboratory and the device was found to be kinked.A review of manufacturing records for the metal resonance stent sets for lot did not reveal any discrepancy related to the complaint issue.A review of manufacturing records for the sub assemblies for the resonance clear sheath stent introducers for lot did not reveal any discrepancy related to the complaint issue.Prior to distribution all rms-060024-r devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at cirl.There was also 100% visual inspection of product and packaging at packaging, packaging qc and post sterile "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at comfortable arms length from the unaided eye at normal lighting conditions".According to the instructions for use the user is instructed to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the complaint is confirmed as the failure was verified in the laboratory and the device was found to be kinked.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
As reported to customer relations: " when the device was removed from the package to use in the procedure it was noted to have several kinks in it.The device was put aside and another of the same device was used to continue the procedure." note the device was returned for evaluation and the device appears used.See investigation details.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6983297
Report Number3001845648-2017-00492
Device Sequence Number423539
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)200509(10)C1353690
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/28/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1